MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-475-14
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: product id: ped2-500-14 (b709119).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving the pipeline embolization device, the distal end of the pipeline device failed to open on two occasions.The device was positioned in a bend at the middle section for both devices.More than 50% had been deployed when the devices failed to open.The device was resheathed more than two times in both instances and subsequently removed from the patient each time.The doctor tried "all the tricks" to get the device open and it would not work.The procedure was completed by implanting a surpass flow diverter, which resulted in a satisfactory angiographic outcome.The aneurysm was located in the internal carotid artery, unruptured, with a saccular morphology, a maximum diameter of 5.3 millimeters, and a neck diameter of 2.3 millimeters.The landing zone measured 3.9 millimeters distally and 4.7 millimeters proximally, with moderate vessel tortuosity.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received reported that the cause of the event was unknown.The distal end would not open, but they did not know why.
 
Additional Manufacturer Narrative
H3: product analysis #(b)(4): equipment used: video inspection system (m-81805), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield¿s tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were found to be intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation and damage.The braid¿s distal and proximal ends were opened and frayed.The braid¿s middle part was also opened.No defects were found on the pushwire.No other anomalies were found.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ complaint was not confirmed, as the returned pipeline flex shield braid¿s distal end was opened and frayed, as its proximal end.However, the cause of the failure could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.In this event, the customer reported moderate vessel tortuosity, ruling out vessel tortuosity as a possible cause.The user deploying the braid in the vessel bend and a damaged braid may have contributed to the failure to open complaint.The braid can be damaged due to over-manipulation, re-sheathing more than two times, deployment technique, delivery/retracting delivery wire against resistance, or deploying/re-sheathing delivery wire against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20872613
Report Number2029214-2024-02255
Device Sequence Number18350673
Product Code OUT
UDI-Device Identifier00763000284602
UDI-Public00763000284602
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2025
Device Model NumberPED2-475-14
Device Catalogue NumberPED2-475-14
Device Lot NumberB321852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2024
Supplement Date Received by Manufacturer12/09/2024
01/23/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date01/02/2025
02/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Patient Age58 YR
Patient SexFemale
Patient Weight86 KG